New Mexico, 2005

Hail in New Mexico, May 22, 2005

May 22, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 22, 1:45 PM MST, 3 hours 33 minutes earlier.

Area forecast discussion, May 22, 1:45 PM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT SUN MAY 22 2005

.DISCUSSION...THE UPPER RIDGE THAT HAS BROUGHT THE RECORD HEAT TO
MUCH OF THE CWA IS SHOWING SIGNS OF WEAKENING ITS GRIP. THE FEW
THUNDERSTORMS YESTERDAY AND A BIT MORE TODAY ALONG WITH THE PASSAGE
OF A COLD FRONT SOUTH ALONG THE EASTERN PLAINS ARE THE EVIDENCE TO
SUPPORT THIS. TEMPERATURES COOLED OFF ACROSS THE EAST TODAY DUE TO
THIS FRONT BUT REMAIN HOT WEST OF THE FRONT. THE TREND OF DAILY
DIURNAL CONVECTION AND LOWER TEMPERATURES WILL BE EVIDENT THROUGH THE
WEEK. ALTHOUGH THE EAST WILL WARM UP MONDAY AS THE INFLUENCE OF THE
FRONT WEAKENS...AN EXPANSION OF THUNDERSTORMS AND TEMPERATURES
TRENDING TOWARDS NORMAL LOOK TO PROGRESS WITH DISTURBANCES MOVING
ACROSS THE NORTHEAST TUESDAY AND WEDNESDAY AND A MODERATELY STRONG
COLD FRONT PUSHING SOUTH AND WEST THURSDAY INTO FRIDAY. UP UNTIL
THURSDAY/S FRONTAL PASSAGE THE MAJORITY OF THE THUNDERSTORMS WILL
DEVELOP OVER THE NORTHERN AND CENTRAL MOUNTAINS WORKING THEIR WAY
EAST LATE IN THE DAY AND EARLY EVENING. ISOLATED STORMS ARE
ALSO POSSIBLE EACH DAY OVER THE GILA AS SOME LIMITED MOISTURES
SEEPS ITS WAY NORTH. MOISTURE WILL WORK ITS WAY WEST FRIDAY INTO
NEXT WEEKEND GIVING THE RIO GRANDE VALLEY AND AREAS ALONG THE
CONTINENTAL DIVIDE A SLIGHTLY BETTER CHANCE OF LATE DAY AND/OR EARLY
EVENING THUNDERSTORMS. LOOKS LIKE WE ARE HEADING BACK TOWARDS
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  93  51  92 /   0   0   0   0
GALLUP..........................  42  89  43  89 /   0   0   0   0
GRANTS..........................  44  91  45  89 /   0   0   0   0
GLENWOOD........................  44  97  49  96 /   0   0   0   0
CHAMA...........................  42  83  39  80 /   0   0   0   0
LOS ALAMOS......................  48  85  47  87 /   0   0   0   0
RED RIVER.......................  35  79  36  75 /  20  20  20  10
TAOS............................  39  85  40  86 /   0   0   0   0
SANTA FE........................  50  89  50  87 /   0   0   0   0
SANTA FE AIRPORT................  53  91  52  91 /   0   0   0   0
ESPANOLA........................  52  93  51  93 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  64  94  63  93 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  97  57  94 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  60  92  59  91 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  61  95  61  93 /   0   0   0   0
SOCORRO.........................  61  99  62  97 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  86  54  86 /  10  10  10   0
MORIARTY/ESTANCIA...............  45  88  51  89 /  20  20  20   0
CARRIZOZO.......................  59  93  60  92 /   0   0   0   0
RUIDOSO.........................  52  88  55  84 /  20  10  20  10
RATON...........................  49  86  48  86 /  20  20  20  20
LAS VEGAS.......................  47  85  50  85 /  20  20  20  10
ROY.............................  55  86  52  88 /  20  20  20  20
CLAYTON.........................  58  87  54  88 /  10  20  30  20
SANTA ROSA......................  58  92  57  94 /  20  20  20  10
TUCUMCARI.......................  62  94  62  96 /  10  20  30  10
FORT SUMNER.....................  58  97  60  97 /  20  20  20  10
CLOVIS..........................  62  95  61  96 /  10  10  30  10
PORTALES........................  62  98  62  97 /  10  10  30  10
ROSWELL.........................  62  99  65 100 /  20  10  20   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT UNTIL 11 AM MDT TUESDAY FOR SAN JUAN COUNTY.

&&

49
Hazardous weather outlook, May 22, 5:00 AM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 22 2005

NMZ001>021-026-231200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SUN MAY 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...

DUE TO CONTINUED WARM TEMPERATURES...STRONG FLOWS AND HIGH WATER
LEVELS FROM SNOWMELT RUNOFF ARE EXPECTED IN ARROYOS...STREAMS...RIVER
HEADWATERS...AND LOW WATER CROSSINGS. AREAS OF CONCERN ARE THE
ANIMAS...LA PLATA...AND SAN JUAN RIVERS IN SAN JUAN COUNTY WHERE A
FLOOD WATCH HAS BEEN ISSUED THROUGH TUESDAY MORNING. OTHER AREAS OF
CONCERN ARE THE RIVERS AND STREAMS IN TAOS...RIO ARRIBA...
NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN
MORA COUNTIES.

PERSONS VENTURING INTO THE HIGH COUNTRY TODAY SHOULD BE AWARE OF THE
FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL
FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS
ALONG WATERWAYS SHOULD MONITOR WATER LEVELS TODAY.

.DAYS TWO THROUGH SEVEN...

ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE FORECAST INTO EARLY NEXT
WEEK...HIGH FLOWS WILL CONTINUE ALONG RIVERS SUCH AS THE LA PLATA...
ANIMAS...SAN JUAN...AND THE RIO CHAMA AS WELL AS RIVERS AND STREAMS
IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN
MIGUEL...AND SOUTHWESTERN MORA COUNTIES.

PERSONS VENTURING INTO THE HIGH COUNTRY EARLY NEXT WEEK SHOULD BE
AWARE OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS
THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY
INTERESTS ALONG WATERWAYS SHOULD MONITOR WATER LEVELS INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TO HELP MONITOR STREAMS IN THE
AFFECTED AREAS LISTED.

16

The radar

The Pueblo radar (KPUX), 164 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Colfax

When
May 22, 5:18 PM MST to 5:28 PM MST
Where
Colfax County, 7 mi N of Raton
Measured
1.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
37.000, -104.433

Windows broken at the Interstate 25 Port of Entry.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447011.